Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello ! Thank you for your question, I’m Dr. Vikas (M.D Psychiatry) and I’ll try to help you today.
Depression can be treated either by medicines or Psychotherapy or a combination of both.
Some patients may experience sedation with Sertraline and as a result feel like a zombie because of the resulted tiredness, fatigue and sleepiness.
If this is the reason behind his tiredness, his doctor can consider switching him on another activating antidepressant like Fluoxetine or Bupropion which are activating antidepressant.
These antidepressants are specially useful in a patient complaining of fatigue, tiredness, poor concentration etc.
would those drugs lessen the flat, zombie like side effects?
or alternatively, he can take sertraline at night if he is taking it during the day
yes, most likely, specially Bupropion
he has tried taking it at night - doesnt help
OK, in that case, Bupropion is a very good option.
Even Fluoxetine can also be tried
in addition to medicines, he can also try Cognitive Behavior Therapy
what would the brand name be for the bupropion?
one of the brand names?
He can try CBT online for free
via a website
are there any negative side effects for this drug?
well, most patients are able to tolerate it well.
he did try oviden at one stage but it literally made him psychotic. His anger was off the charts.
Wellbutrin is a widely used antidepressant worldwide
and as I mentioned earlier, he can also try psychotherapy in addition
i have never heard of doing it online - how does it work?
CBT can bring a long lasting benefit by changing his thinking pattern
I am giving you the link to that website
he simply have to register himself and start the modules.
A free self help program to teach cognitive behaviour therapy skills to people vulnerable to depression and anxiety.
that is incredible. thanks for this - i am going to work through it with him
most welcome. :)
do you have any other question to ask?
I hope I’ve provided the information you were seeking, if not, please let me know so that l can continue to help you. If you need more help, please use the reply tab to continue our conversation.If you do not require further assistance,please rate one of the positive ratings (3,4,5 / smiley faces) as this is the only way how we are compensated for our time and expertise.
Please take a moment to rate the answer.
Thank you very much. Will do.
.OKMH53016130 My son is very anxious. He gets like